Anxiety & Zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2010
Total Posts : 2
   Posted 6/29/2010 8:39 PM (GMT -6)   
   Googling Zoloft led me to you. I've had some severe pounding/throbbing in my head for over two years. Mostly around my nose area, but frequently in my axis and occasionally down my arms and spine. It's a little transient and often has muscle spasm with it.  It has never hurt. I've had MRI, MRA & CAT, all negative and normal. Neurologist suggested it might just be increased sensitivity and prescribed a medication that could cause some function problems. I'm an artist and need all of my facilities, all of the time. There are also occasional "zaps", usually when I'm almost asleep, that accompany a white light flash sensation in my closed eyes.  I've noticed that the pounding/spasm increases as my day progresses but really is not noticeable until I stop and relax. My GP doesn't have a clue.
   I mentioned during a recent visit that I still had it, and then asked him for some more medication that he had prescribed for anxiety (Lorazepam) about MRI & CAT, which I took prior to those procedures. I've had two anxiety attacks in the past year that came out of nowhere that brought great fear, losing control, cold sweat etc. I told him that I had two of those pills left, and took them then, which calmed me down. I was worried about a recurrence and had no pills left. He put two & two together and immediately prescribed Zoloft. That was three months ago. Even though my life is stressful, and depressing at times, I've been reluctant to go on it. I'm worried about what it will do to me.
   Does this make any sense to you? Can anxiety cause this type of symptom?  I trust my GP but I've learned that I need to be educated and proactive about my health. I also have non-Hodgkin's Lymphoma, Diabetes and HBP, all of which are under control. Can you give me any advise about this? I look forward to relieving this, and the stress, but I don't want any more drugs unless I absolutely need them. Thanks and Warmest Regards, Wally

Veteran Member

Date Joined Mar 2006
Total Posts : 1986
   Posted 6/30/2010 2:29 AM (GMT -6)   
I was on zoloft for 12 years until it "pooped out" which antidepressants can do eventually. Now I am on Paxil. Some people have some side effects, which is true of most drugs. But I have to say that I am so glad I took the zoloft! It helped me so much for a long time.
I hope you find an answer you can live with. I know it's hard for some to take meds and it is wise to be cautious these days, but research it and make an educated decision. I wish you the best! :)

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 6/30/2010 7:46 AM (GMT -6)   
Hi and welcome to HW
there are many ppl on this med and it does seem to help them i personally take ativan....
it sounds like you hv anxiety and need something
you can do this naturally or with the many meds out there
anti depressants do ussually hv a pooping out time it seems
im sure more will be around to let you know how they are doing on this med
i wish you all the best
stay with us
tis great to hv support n understanding of what u are going thru
tk care
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING
                        WE CAN N WILL GET THRU THIS TOGETHER

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/30/2010 8:00 AM (GMT -6)   
Hello wally
Welcome to HealingWell. You have received excellent response to your post from Janetlee and Lyn.

I would suggest if your anxiety is running on high that it may be time to consider a counselor to help you get past your fears. Anxiety can cause just about any sx. Reading your post I see you have a complicated medical history which also may contribute to your anxiety.

May I kindly suggest if you are not going to take your prescribed medication, at least let your doctor know. She or he can tell you which of these medications are crucial and are probably worth taking.

Again a warm welcome.


Regular Member

Date Joined Jun 2010
Total Posts : 23
   Posted 7/1/2010 10:12 AM (GMT -6)   
Hi wally,

You need proper treatment and medication. Although you may be in the initial phases, looking for a expert suggestion is always safer than to wait anymore.
Hope your problem will be resolved soon.


Post Edited By Moderator (stkitt) : 7/1/2010 12:03:22 PM (GMT-6)

New Member

Date Joined Jun 2010
Total Posts : 2
   Posted 7/8/2010 5:21 PM (GMT -6)   
Thank you for your response and support. In exploring this site, I inadvertently deleted some one's comment (not personal) and stumbled on list of symptoms. I was shocked at how many I have, some for decades.  I started on Sertraline yesterday. I felt a little loopy and tired but today has been much better. Phar mentioned that it would take appx 3 weeks to have effect.
I've found this site comforting and will pass it on to GP. Can't do counseling so will figure it out myself. Be in touch. Wally 
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 7:41 PM (GMT -6)
There are a total of 2,712,015 posts in 299,045 threads.
View Active Threads

Who's Online
This forum has 153629 registered members. Please welcome our newest member, CiardoJ.
347 Guest(s), 14 Registered Member(s) are currently online.  Details
yellowcolon, jboy145, OhCrap!, Butterflake, Teamchris, Serenity Now, Girlie, ChickNorris, Sheeks175, TilTheEndOfTime, couchtater, Old Mike, Hilander64, CiardoJ

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer